Maine, 2008

Flood in Maine, April 30, 2008

April 30, 2008 · NWS CAR · 1 event in 1 county or zone

A combination of heavy rains and melting snow in headwater areas contributed to flooding of the Piscataquis River near Medford. The flooding affected mostly lowland areas bordering the river.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$192,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

A combination of heavy rains and melting snow in headwater areas contributed to flooding of the Piscataquis River near Medford. The flooding affected mostly lowland areas bordering the river.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Apr 30, 3:24 AM EST, 9 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 3:24 AM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
424 AM EDT WED APR 30 2008

.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH OF THE AREA TODAY AND TONIGHT AS A WEAK
RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE WILL
REMAIN OVER THE AREA THROUGH FRIDAY. LOW PRESSURE IN CENTRAL
CANADA MAY PULL A WARM FRONT TOWARD THE AREA OVER THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
RAIN HAS MOVED NORTH INTO EASTERN CANADA AS LOW PRESSURE CONTINUES
TO PULL NORTH INTO QUEBEC AND DRY AIR SWINGS IN FROM THE SOUTHWEST.
SHOWERS OVER THE FAR NORTH...AND PERHAPS SOME WET SNOW SHOWERS
OVER HIGHER ELEVATIONS TO THE NORTHWEST...WILL TAPER OFF EARLY
THIS MORNING. SOME CLEARING WILL MOVE UP FROM THE SOUTH IN
ASSOCIATION WITH THE DRY INTRUSION. HOWEVER...COLD AIR ALOFT WILL
RESULT IN CUMULUS AND STRATOCUMULUS CLOUDS...ESPECIALLY NORTH AND
WEST TODAY. CLOUDS WILL DISSIPATE THIS EVENING AS THE ATMOSPHERE
STABILIZES BUT SOME PATCHY STRATUS MAY LINGER IN THE FAR
NORTHWEST.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
STRONG NORTHWEST TO SOUTHEAST ORIENTED UPPER TROUGH WILL GRADUALLY
WEAKEN ACROSS THE REGION. BENEATH THE UPPER TROUGH...WEAK HIGH
PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE SHORT TERM.
MAINLY DRY AND COOL CONDITIONS WILL PREVAIL ACROSS THE REGION
THROUGH FRIDAY.
&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LONG RANGE MODEL CONSENSUS (CANADIAN/ECMWF) SUPPORTS A DRY WEATHER
SCENARIO AS RIDGING AT THE SURFACE/ALOFT STRENGTHENS ACROSS THE
REGION FRIDAY NIGHT THROUGH THE UPCOMING WEEKEND. THE LONG TERM
GRIDS FOLLOWED CLOSER TO THE 00Z ECMWF RUN WHICH INDICATES A BAND
OF WAA CLOUDS GRADUALLY DISSIPATING OVER THE CWA DURING SATURDAY.
THE NEXT CHANCE OF PRECIPITATION WILL BE ASSOCIATED WITH AN
APPROACHING FRONTAL SYSTEM FROM THE WEST EARLY NEXT WEEK. EXPECT
GRADUALLY MODERATING TEMPERATURES ACROSS THE CWA DURING THE
WEEKEND AND INTO EARLY NEXT WEEK.
&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED DOWNEAST TODAY AND TONIGHT. IFR
CEILINGS SHOULD IMPROVE TO VFR THIS MORNING AND REMAIN VFR
ACROSS THE NORTH TONIGHT. VFR CONDITIONS EXPECTED THROUGH FRIDAY.
&&

.MARINE...
AN SCA FOR WINDS AND SEAS WILL CONTINUE THROUGH MID MORNING FOR
THE OUTER WATERS AND EARLY MORNING FOR THE INTRACOASTAL WATERS.
WINDS WILL GRADUALLY DIMINISH TODAY AS SEAS SLOWLY SUBSIDE.
&&

.HYDROLOGY...
RAINFALL TOTALS RANGED FROM UP TO 4.0 INCHES OVER SOUTHERN
PISCATAQUIS COUNTY...3.0 INCHES OVER NORTHWESTERN AROOSTOOK COUNTY
AND 1.5 TO 2.5 INCHES ELSEWHERE ACROSS THE FORECAST AREA. RIVERS
HAVE BEEN RAPIDLY RESPONDING TO THE RAIN...AND SNOW MELT OVER THE
NORTH. MANY RIVERS WILL PEAK ABOVE FLOOD STAGE DURING THE NEXT DAY
OR TWO WITH THE SMALLER...QUICKLY RESPONDING RIVERS PEAKING TODAY
AND THE LARGER RIVERS PEAKING EARLY THURSDAY. AN AREAL FLOOD WATCH
CONTINUES FOR THE POSSIBILITY OF LARGE SCALE AREAL FLOODING
THROUGH THURSDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001>006-010-011-
     015-031.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ052.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     ANZ050-051.
&&

NEAR TERM...BLOOMER
SHORT TERM...FITZSIMMONS
LONG TERM...FITZSIMMONS
AVIATION...BLOOMER
MARINE...BLOOMER/FITZSIMMONS
HYDROLOGY...BLOOMER
Hazardous weather outlook, Apr 30, 3:08 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
408 AM EDT WED APR 30 2008

MEZ001>006-010-011-015-031-010815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
408 AM EDT WED APR 30 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR
FURTHER UPDATES ON THIS WEATHER SITUATION.

MEZ016-017-029-030-032-010815-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
408 AM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-010815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
408 AM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

In the hours before

Local storm report, Apr 30, 8:38 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
938 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            ASHLAND                 46.63N 68.41W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            GARFIELD ROAD WASHED OUT.

0400 AM     FLOOD            PORTAGE                 46.76N 68.48W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            CAMPS FLOODED AT PORTAGE LAKE.

&&

JAH
Local storm report, Apr 30, 9:37 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            GLENBURN                44.91N 68.85W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            STATE ROUTE 221 IN GLENBURN FLOODED.

1000 PM     FLOOD            2 N EAGLE LAKE          47.07N 68.59W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.

1000 PM     FLOOD            10 S MILLINOCKET        45.51N 68.71W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
            HAS BEEN DAMAGED AND IS CLOSED.

1000 PM     FLOOD            BROWNVILLE              45.31N 69.03W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
            BROWNVILLE FLOODED.

1000 PM     FLOOD            MILO                    45.25N 68.99W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            LAKEVIEW ROAD IN MILO FLOODED.

1000 PM     FLOOD            SEBEC                   45.27N 69.12W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            SEBEC VILLAGE ROAD IN SEBEC FLOODED.

1000 PM     FLOOD            GUILFORD                45.17N 69.39W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            HUDSON AVENUE IN GUILFORD WASHED OUT.

1000 PM     FLOOD            CHARLESTON              45.08N 69.04W
04/29/2008                   PENOBSCOT          ME   PUBLIC

            STATE ROUTE 15 IN CHARLESTON WASHED OUT.

1000 PM     FLOOD            DEXTER                  45.02N 69.29W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
            SPOTS.

1000 PM     FLOOD            ABBOT                   45.19N 69.45W
04/29/2008                   PISCATAQUIS        ME   PUBLIC

            BACK ABBOT ROAD IN ABBOT FLOODED.

1000 PM     FLOOD            HAMPDEN                 44.74N 68.84W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            US ROUTE 1A IN HAMPDEN FLOODED.

1000 PM     FLOOD            CASTINE                 44.39N 68.80W
04/29/2008                   HANCOCK            ME   DEPT OF HIGHWAYS

            STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.

1000 PM     FLOOD            5 W CLAYTON LAKE        46.61N 69.63W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.

1000 PM     FLOOD            4 E CLAYTON LAKE        46.61N 69.44W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE REALTY ROAD AT UMSASKIS FLOODED.

0400 AM     FLOOD            PORTAGE                 46.76N 68.48W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            CAMPS FLOODED AT PORTAGE LAKE.

0400 AM     FLOOD            ASHLAND                 46.63N 68.41W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            GARFIELD ROAD WASHED OUT.

0413 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT

0413 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            THE PEARLEY BROOK ROAD WAS WASHED OUT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            CHURCH STREET FLOODED IN FORT KENT

0700 AM     FLOOD            ALLAGASH                47.08N 69.04W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.

0700 AM     FLOOD            DICKEY                  47.11N 69.09W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            MILLINOCKET             45.66N 68.71W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.

0700 AM     FLOOD            GRINDSTONE              45.74N 68.59W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            ROUTE 11 WASHED OUT.

0700 AM     FLOOD            HOWLAND                 45.24N 68.66W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MANY ROADS WASHED OUT IN TOWN.

0835 AM     FLOOD            WASHBURN                46.79N 68.16W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
            WATER.

1000 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.

&&

JAH
Local storm report, Apr 30, 9:37 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            GLENBURN                44.91N 68.85W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            STATE ROUTE 221 IN GLENBURN FLOODED.

1000 PM     FLOOD            2 N EAGLE LAKE          47.07N 68.59W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.

1000 PM     FLOOD            10 S MILLINOCKET        45.51N 68.71W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
            HAS BEEN DAMAGED AND IS CLOSED.

1000 PM     FLOOD            BROWNVILLE              45.31N 69.03W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
            BROWNVILLE FLOODED.

1000 PM     FLOOD            MILO                    45.25N 68.99W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            LAKEVIEW ROAD IN MILO FLOODED.

1000 PM     FLOOD            SEBEC                   45.27N 69.12W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            SEBEC VILLAGE ROAD IN SEBEC FLOODED.

1000 PM     FLOOD            GUILFORD                45.17N 69.39W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            HUDSON AVENUE IN GUILFORD WASHED OUT.

1000 PM     FLOOD            CHARLESTON              45.08N 69.04W
04/29/2008                   PENOBSCOT          ME   PUBLIC

            STATE ROUTE 15 IN CHARLESTON WASHED OUT.

1000 PM     FLOOD            DEXTER                  45.02N 69.29W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
            SPOTS.

1000 PM     FLOOD            ABBOT                   45.19N 69.45W
04/29/2008                   PISCATAQUIS        ME   PUBLIC

            BACK ABBOT ROAD IN ABBOT FLOODED.

1000 PM     FLOOD            HAMPDEN                 44.74N 68.84W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            US ROUTE 1A IN HAMPDEN FLOODED.

1000 PM     FLOOD            CASTINE                 44.39N 68.80W
04/29/2008                   HANCOCK            ME   DEPT OF HIGHWAYS

            STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.

1000 PM     FLOOD            5 W CLAYTON LAKE        46.61N 69.63W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.

1000 PM     FLOOD            4 E CLAYTON LAKE        46.61N 69.44W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE REALTY ROAD AT UMSASKIS FLOODED.

0400 AM     FLOOD            PORTAGE                 46.76N 68.48W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            CAMPS FLOODED AT PORTAGE LAKE.

0400 AM     FLOOD            ASHLAND                 46.63N 68.41W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            GARFIELD ROAD WASHED OUT.

0413 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            THE PEARLEY BROOK ROAD WAS WASHED OUT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            CHURCH STREET FLOODED IN FORT KENT

0700 AM     FLOOD            ALLAGASH                47.08N 69.04W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.

0700 AM     FLOOD            DICKEY                  47.11N 69.09W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            MILLINOCKET             45.66N 68.71W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.

0700 AM     FLOOD            GRINDSTONE              45.74N 68.59W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            ROUTE 11 WASHED OUT.

0700 AM     FLOOD            HOWLAND                 45.24N 68.66W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MANY ROADS WASHED OUT IN TOWN.

0835 AM     FLOOD            WASHBURN                46.79N 68.16W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
            WATER.

1000 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.

&&

JAH
Local storm report, Apr 30, 10:48 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1148 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            2 N VAN BUREN           47.19N 67.94W
04/30/2008                   XXX                XX   EMERGENCY MNGR

            MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
            FLOODING.

&&

JAH
Local storm report, Apr 30, 12:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            RTE 11 AND RTE 1 IN FORT KENT CLOSED.

1100 AM     FLOOD            ISLAND FALLS            46.01N 68.27W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            OLD PATTEN ROAD CLOSED. RTE 2 WATER OVER ROAD STILL OPEN
            AT THIS TIME.

1100 AM     FLOOD            WASHBURN                46.79N 68.16W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            WATCHING MILL POND DAM.

1100 AM     FLOOD            GREENFIELD              45.05N 68.48W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            MINOR FLOODING ON GREENBUSH RD...DOW RD.

1100 AM     FLOOD            WEST SEBOEIS            45.53N 68.88W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            ROAD WASHED OUT.

1100 AM     FLOOD            MACWAHOC                45.63N 68.26W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            BANCROFT RD FLOODING 7 FT FROM RD. RTE 157 OVR RD.

1100 AM     FLOOD            DOVER-FOXCROFT          45.18N 69.23W
04/30/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            SOUTH ST. LOWER END OF LINCOLN ST. RTE 7. MINOR FLOODING
            ROADS STILL OPEN.

1100 AM     FLOOD            LINCOLN                 45.36N 68.51W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            NORTH CHESTER RD NEAR BUTTERFIELD RIDGE RD CLOSED.

1100 AM     FLOOD            EAST MILLINOCKET        45.63N 68.57W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            HATHOWAY RD CLOSED.

1100 AM     FLOOD            TOPSFIELD               45.42N 67.74W
04/30/2008                   WASHINGTON         ME   DEPT OF HIGHWAYS

            WATCHING RTE 6.

1100 AM     FLOOD            VAN BUREN               47.16N 67.94W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            BOAT DOCK UNDERWATER.

1130 AM     FLOOD            2 N VAN BUREN           47.19N 67.94W
04/30/2008                   XXX                XX   EMERGENCY MNGR

            MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
            FLOODING.

&&

RLN
Local storm report, Apr 30, 12:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
118 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MILO                    45.25N 68.99W
04/30/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
            WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
            SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
            FT SECTION OF RD.

&&

RICHARDN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Piscataquis

When
April 30, 12:30 PM EST to 11:59 PM EST
Where
Piscataquis County, 1.23 mi SSE of Medford to 1.17 mi NE of Medford
Cause
Heavy Rain / Snow Melt
Property damage
$192,000
Reported by
Mesonet
Coordinates
45.264, -68.858

A combination of 3.00 to 4.00 inches of rain and snowmelt in headwater areas led to flooding of the Piscataquis River in the vicinity of Medford. The river crested less than a half foot above flood stage. The flooding affected mostly lowland areas bordering the river. The flooding continued into May. The monetary value represents the total damage to public infrastructure across all of Piscataquis county.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96720.